advertisement
Question
Posted by: Tired | 2008/01/27

Best Anti-depressant

Hi
Just wondering if there is an anti-depressant that doesnt cause tiredness or that out of touch feeling. I suffer from bouts of depression and have used anti-depressants for 3-4 months at time, but ended up stopping as although they helped the depression I got tired very quickly and found it made me a bit fuzzy and I felt I couldnt concentrate easy. I used cipramil and tricyclic trepiline in the past. I need to be very alert in my job ect and although I can handle initial side effect in the first week or so I need it to subside as soon as possible
Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

There's no "best}| antidepressant as we vary quite widely in how we respond to them ( especially as regards side-effects ) due to our personal chemical uniqueness. The side-effects you describe are quite common, but uisually not intolerable, and you may find little or none of them on one or other AD. Have you discussed this with your own psychiatrist ? If you've been treated only by a GP, seeing a psychiatrist for a full assessment and second opinion would be very worthwhile. With recurrent episodes of Depression, its usually advised to remain on a suitable AD long-term. You may also find it valuable to seek out a local shrink providing CBT ( Cognitive-Behaviour Therapy ) as research has shown it to be as effective in treating Depression as are antidepressants, and of course without side-effects, and with lasting benefits

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement